\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise

Abstract Full Text(HTML) Figure(4) Related Papers Cited by
  • We consider the perturbed dynamical system applied to non expanding piecewise linear maps on $[0, 1]$ which describe simplified dynamics of a single neuron. It is known that the Markov operator generated by this perturbed system has asymptotic periodicity with period $n≥1$. In this paper, we give a sufficient condition for $n>1$, asymptotic periodicity, and for $n = 1$, asymptotic stability. That is, we show that there exists a threshold of noises $θ_{*}$ such that the Markov operator generated by this perturbed system displays asymptotic periodicity (asymptotic stability) if a maximum value of noises is less (greater) than $θ_{*}$. This result indicates that an existence of phenomenon called mode-locking is mathematically clarified for this perturbed system.

    Mathematics Subject Classification: Primary: 37G15, 37A30; Secondary: 37E05.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The region of the parameter space $(\alpha,\beta)$ in which $S_{\alpha,\beta}$ has a periodic point with period $n = 2,3,4,5$.

    Figure 2.  Asymptotic periodicity illustrated. Here we show histograms obtain after iterating 5,000,000 initial points uniformly distributed on $[0,1]$ with $\alpha = 1/2, \beta = 4/7$, and $\theta = 1/14$ in Equation (2) for (a) $t = 200$; (b) $t = 201$; (c) $t = 202$; and (d) $t = 203$. A correspondence of the histograms for $t = 200$ and $t = 203$ indicates that the sequence of densities has period 3.

    Figure 3.  Asymptotic stability illustrated. Here we show histograms obtain after 200 iterating 5,000,000 initial points uniformly distributed on $[0,1]$ with $\alpha = 1/2, \beta = 4/7$, and $\theta = 1/14+0.02$ in Equation (2).

    Figure 4.  Asymptotic stability illustrated. Here we show histograms obtain after (a)200; (b)1,000; (c)10,000; (d)100,000 iterating 5,000,000 initial points uniformly distributed on $[0,1]$ with $\alpha = 1/2, \beta = 17/30$, and $\theta = 1/15$ in Equation (2).

  • [1] T.M.Apostol, Modular Functions and Dirichlet Series in Number Theory, Springer-Verlag, New York-Heidelberg, 1976. doi: 10.1007/978-1-4612-0999-7.
    [2] J. Berstel, Recent results on Sturmian words, In Developments in Language Theory, 2 (1996), 13-24.  doi: 10.1142/9789814531153.
    [3] J. Berstel, Sturmian and episturmian words. In Algebraic informatics, Springer Berlin Heidelberg, (2007), 23-47.  doi: 10.1007/978-3-540-75414-5_2.
    [4] V. BerthéA. De Luca and C. Reutenauer, On an involution of Christoffel words and Sturmian morphisms, European Journal of Combinatorics, 29 (2008), 535-553.  doi: 10.1016/j.ejc.2007.03.001.
    [5] G. I. BischiL. Gardini and F. Tramontana, Bifurcation curves in discontinuous maps, Discrete Contin. Dyn. Syst. Ser. B, 13 (2010), 249-267.  doi: 10.3934/dcdsb.2010.13.249.
    [6] T. C. Brown, Descriptions of the characteristic sequence of an irrational, Canad. Math. Bull, 36 (1993), 15-21.  doi: 10.4153/CMB-1993-003-6.
    [7] E. R. Caianiello, Outline of a theory of thought-processes and thinking machines, Journal of Theoretical Biology, 1 (1961), 204-235.  doi: 10.1016/0022-5193(61)90046-7.
    [8] E. J. Ding and P. C. Hemmer, Exact treatment of mode locking for a piecewise linear map, Journal of Statistical Physics, 46 (1987), 99-110.  doi: 10.1007/BF01010333.
    [9] G.Essl, Circle maps as simple oscillators for complex behavior: I.Basics, In In Proceedings of the International Computer Music Conference (ICMC), 2006.
    [10] D. FarandaJ. M. FreitasP. Guiraud and S. Vaienti, Sampling local properties of attractors via extreme value theory, Chaos, Solitons & Fractals, 74 (2015), 55-66.  doi: 10.1016/j.chaos.2015.01.016.
    [11] D.Faranda, J.M.Freitas, P.Guiraud and S.Vaienti, Statistical properties of random dynamical systems with contracting direction Journal of Physics A: Mathematical and Theoretical, 49 (2016), 204001, 17pp. doi: 10.1088/1751-8113/49/20/204001.
    [12] L. GlassM. R. GuevaraA. Shrier and R. Perez, Bifurcation and chaos in a periodically stimulated cardiac oscillator, Physica D: Nonlinear Phenomena, 7 (1983), 89-101.  doi: 10.1016/0167-2789(83)90119-7.
    [13] G. GómezJ. M. Mondelo and C. Simó, A collocation method for the numerical Fourier analysis of quasi-periodic functions. I. Numerical tests and examples, Discrete Contin. Dyn. Syst. Ser. B, 14 (2010), 41-74.  doi: 10.3934/dcdsb.2010.14.41.
    [14] T. Inoue, Invariant measures for position dependent random maps with continuous random parameters, Studia Math., 208 (2012), 11-29.  doi: 10.4064/sm208-1-2.
    [15] Y. Iwata and T. Ogihara, Random perturbations of non-singular transformations on $[0, 1]$, Hokkaido Mathematical Journal, 42 (2013), 269-291.  doi: 10.14492/hokmj/1372859588.
    [16] T.Kaijser, Stochastic perturbations of iterations of a simple, non-expanding, nonperiodic, piecewise linear, interval-map, preprint, arXiv:1606.00741.
    [17] J. P. Keener, Chaotic behavior in piecewise continuous difference equations, Transactions of the American Mathematical Society, 261 (1980), 589-604.  doi: 10.1090/S0002-9947-1980-0580905-3.
    [18] A. LasotaT. Y. Li and J. A. Yorke, Asymptotic periodicity of the iterates of Markov operators, Transactions of the American Mathematical Society, 286 (1984), 751-764.  doi: 10.1090/S0002-9947-1984-0760984-4.
    [19] A.Lasota and M.C.Mackey, Chaos, Fractals, and Noise: Stochastic Aspects of Dynamics, Second edition. Applied Mathematical Sciences, 97.Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-4286-4.
    [20] M. McGuinnessY. HongD. Galletly and P. Larsen, Arnold tongues in human cardiorespiratory systems, Chaos: An Interdisciplinary Journal of Nonlinear Science, 14 (2004), 1-6.  doi: 10.1063/1.1620990.
    [21] J. Nagumo and S. Sato, On a response characteristic of a mathematical neuron model, Biological Cybernetics, 10 (1972), 155-164.  doi: 10.1007/BF00290514.
    [22] F. Nakamura, Periodicity of non-expanding piecewise linear maps and effects of random noises, Dynamical Systems, 30 (2015), 450-467.  doi: 10.1080/14689367.2015.1073225.
    [23] M.Oku and K.Aihara, Numerical analysis of transient and periodic dynamics in single and coupled Nagumo-Sato models International Journal of Bifurcation and Chaos, 22 (2012), 1230021, 15 pp. doi: 10.1142/S0218127412300212.
    [24] A.Panchuk, I.Sushko, B.Schenke and V.Avrutin, Bifurcation structures in a bimodal piecewise linear map: Regular dynamics International Journal of Bifurcation and Chaos, 23 (2013), 1330040, 24pp. doi: 10.1142/S0218127413300401.
    [25] N. Provatas and M.C. Mackey, Noise-induced asymptotic periodicity in a piecewise linear map, Journal of Statistical Physics, 63 (1991), 585-612.  doi: 10.1007/BF01029201.
  • 加载中

Figures(4)

SHARE

Article Metrics

HTML views(1627) PDF downloads(246) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return